Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


acute drug reaction
May 26, 2002

What are some of the symtoms of an acute drug reaction? If you are allergic to a drug, how many doses would it take before you would know? Finally has anyone ever died(that's been documented)from an acute reaction to an antiviral?

Response from Dr. Young

Acute drug reactions can take on many symptoms (depending on the drug). Many times, the reaction can be manifest with fever and generalized rash (not hives). For some drugs, there can be a component of nausea and/or vomiting.

Yes, persons have died from acute drug reactions-- these are usually acute, severe allergic reactions. Indeed, these reactions can occur to many differenct classes of medications; though there certainly have been serious reactions to some of the nucleoside and non-nucleoside inhibitors. There are also very serious reactions mediated by unexpected drug-drug reactions; where new combinations of medications are used together (this was seen, for example when protease inhibitors were coadministered with certain cholesterol lowering agents). BY



Previous
Potency
Next
interuption

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement